I missed two pills last week in my birth control, so i doubled up the next two days like the directions say. now I have been spotting for 3 days. it is brown and only a tiny bit and seems to go away at night. My period is supposed to start in 3 or 4 days. I'm hoping the spotting is a side effect of the missed pills but i'm terrified it's implantation bleeding. I know that missing pills can definitely cause spotting but i'm worried since it's not happening til a week later, i would think it would happen day or 2 after. and it's been going on 3 days now. also it's not all that uncommon for me to miss 2 pills in a row and i've never had spotting before. nervous.
I do not know why you are spotting. Most likely because you missed pills.
However, when you miss 2 pills in a row, doubling up is not the correct thing to do. You should consider yourself fertile for the next 7 days and just take the next 7 pills at the right time. Doubling up is meant for a single missed pill, the idea being that you will see the next day that you have an extra pill that you did not take, and take both at the same time.
After 48 hours without a pill, studies showed that the hormone levels in your blood drop below the minimum levels where they can control your cycle. Depending on the type of pill, this can even be as short as 36 hours.
It is very important to take your pills as prescribed if you cannot afford to become pregnant. It is not a lot to ask for the peace of mind it gives you.